Photosensivity, Please Help

1 post in this topic

Posted · Report post

I was on doxycycline, an oral antibiotic, for 9 months along with sodium sulfacetamide and .1 retin a cream. It worked perfectly, I didn't have any type of pimple for the entire time. The only thing is it made my skin pretty dry and red, but at the time I didn't mind because I had clear skin.

Now that it's summer and I'll be going to college in California, the sun is inevitable and just too strong even though I wear sunscreen. So I went off my antibiotic before summer began (I still use the other topical prescriptions) and the dryness and redness went away but i'm starting to break out again. I'm at a loss for what to do - since most prescription acne meds make your skin photosensitive. Me and my derm are thinking about birth control, but i'm worried it won't work like the antibiotics did. I wish there was a way for me to continue antibiotics without the intense sun sensitivity it causes. any advice?
1 person likes this

Share this post

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now